Jump to content

Photo

Still Getting New Acne, Month 5 Of Accutane - Getting Worried.

accutane new acne whiteheads month 5 month 6 extended course slow response acne 80 mg taper

4 replies to this topic

#1 amt

amt

    New Member

  • Members
  • Posts & Likes
    Posts: 9
    Likes: 0
About Me
  • Gender:Male
  • Joined: 22-February 14

Posted 08 June 2014 - 03:33 PM

I'm 160 lbs, 18 years old. I have moderate, but persistent acne that hasn't responded to other medications.

 

Month 1 - 40 mg 

Month 2 - 60 mg 

Month 3 - 60 mg 

Month 4 - 80 mg 

Month 5 - 80 mg (where I'm at right now)

Month 6 - 80 mg

Month 7 (possibly - I would taper) - 80 mg

 

This is my first course of Accutane. My dermatologist feels that I am not metabolizing the medication as well as a normal person would. Therefore, I still have active pimples/whiteheads (I just had 3 or 4 on my face). They are much smaller and do not last as long, but I feel that I should not be developing new acne at this point. I am 8 days into my 5th month and am worried because I keep going through these 5 day phases every once in a while where I have no pimples, and I think to myself that I'm finally done with getting new ones, but then I'll develop more. It's very frustrating and I am worried that by the end of my 6th month, the medication will not have worked to the extent that it should. I also go through phases where my skin isn't that dry, as if the medication isn't drying out my pores enough. My course was going to be 5 months, but my results are showing very gradually.

 

Should I clear up by the end of this month? My dermatologist says that results in patients are split-up into thirds: 33% clear in month 3, 33% clear in month 4, and 33% clear in month 5. Hopefully, I'm in that last 33%, but it's already 8 days into month 5 and I just got some new whiteheads. If necessary, my derm will have me taper into month 7 to finalize the course.

Any suggestions? Is anyone else in this position? Who has experience with a 6th month course and has anyone tapered into the 7th month?

Thank you.


Edited by amt, 08 June 2014 - 03:36 PM.


#2 Abi1791

Abi1791

    Junior Member

  • Members
  • Posts & Likes
    Posts: 27
    Likes: 2
About Me
  • Gender:Female
  • Joined: 16-April 14

Posted 15 June 2014 - 03:23 AM

I know some people continue to take accutane if it doesn't work within the 6 months. Sorry I can't give you much advice but speak to your derm I'm sure they'll let you have another month or two on accutane if it isn't working properly yet. Good luck!

#3 riffdex

riffdex

    New Member

  • Members
  • Posts & Likes
    Posts: 12
    Likes: 0
About Me
  • Joined: 10-March 14

Posted 15 June 2014 - 09:48 AM

Are you getting enough fat in your diet? Accutane is fat-soluble, meaning dietary fat is necessary and important to the proper metabolizing and absorbtion of the drug.

I read a post on here a while back where an individual said he was on Accutane but it was not effective. He said he was on an extreme and unhealthy low fat diet at the time of medication due to self esteem issues. He was trying to find out if his diet had anything to do with the fact that Tane did not work for him. I think it is very likely related.

I was on a high fat, moderate protein, ultra low carb diet during most of my Accutane treatment (Google the "ketogenic diet" if interested in learning more) for reasons unrelated to taking Accutane, but I feel this diet helped Accutane be as effective as it was for me.

#4 amt

amt

    New Member

  • Members
  • Posts & Likes
    Posts: 9
    Likes: 0
About Me
  • Gender:Male
  • Joined: 22-February 14

Posted 19 June 2014 - 05:03 PM

Update: I developed a whitehead on the ridge of my nose and have another pimple on my chin line. 2 pimples isn't anything to worry about, but I'm still getting new acne 19 days into month 5. 

I've been taking it with fat - generally w/ 2 tbsp of peanut butter (approx 16g). On other days I make sure at least one component of my meal includes a decent amount of fat. I don't think diet is the issue. Perhaps my body simply metabolizes the drug more slowly than normal.

My brother was on accutane 4 times. He is certainly an example of a rare case, although he had more severe acne - mine is moderate. I'm beginning to think that I don't respond to the medication properly, similar to my brother. 

Also, what about left over marks from previous pimples? How long will they take to fade? I have small marks and what looks like open pores from old blackheads on my cheeks that haven't changed much.



#5 JakeeeeeyXx

JakeeeeeyXx

    New Member

  • Members
  • Posts & Likes
    Posts: 10
    Likes: 0
About Me
  • Joined: 11-April 14

Posted 23 June 2014 - 06:03 AM

Hey, I've been on accutane for around 9 months, and I'm in a kind of similar situation. I don't really get spots that much, but I get occasional acne from time to time, it seems to be that I go 2 weeks without a spot, then I'll get 3 in 3 days... It does get you pretty fed up and my derm has said she thinks I'm doing okay. I did used to get a lot of acne though, so what I'm getting now is really good for me I guess, I'm just really red! That's my main problem... I know I haven't really answered the question here xD I just figured I'd let you know it does happen to other people aswell.

The way I look at it though, is based on how I was 9 months ago compared to now, if I was offered this skin back then I'd have took it, so I guess I should be grateful. Hopefully you're seeing improvements aswell, and in terms of left over marks, I get that aswell, I've got marks from spots like 2 months old that just ain't going! I think accutane has an effect on that though, hopefully, fingers crossed when I do come off of it they'll clear up a swell as the persistent and annoying spots...

Good luck though, hope you start seeing results!




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users